MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO LONG GEN / PRO 29 X 70 BIL 80; CATHETER, BILIARY, DIAGNOSTIC

CARDINAL HEALTH MEXICO LONG GEN / PRO 29 X 70 BIL 80; CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During an interventional procedure in the subclavian, a 7 x 29 palmaz genesis transhepatic biliary stent on an opta pro delivery system was taken up to 3 atmospheres (atm) but would not take anymore contrast.The balloon had ruptured and was caught on the stent.They were able to get another balloon in there to tack up the stent.The device was stored as per labeling and was opened in a sterile field.It will be returned for evaluation.
 
Additional Manufacturer Narrative
During an interventional procedure in the subclavian artery, a 7 x 29 palmaz genesis transhepatic biliary stent on an opta pro delivery system was inflated up to three atmospheres (atm) but would not take any more contrast.The balloon ruptured and was caught on the stent.They were able to insert another balloon to tack up the stent.The device was stored as per labeling and was opened in a sterile field.The device was returned for evaluation.As per visual analysis, the unit was received with the balloon uninflated.The stent was not returned for analysis.The device presents a cut condition located at 81.5 cm from the distal tip.Neither the proximal segment nor the hub was returned.No other anomalies or damages were observed.A functional test was not performed because the device was returned without the hub.Per microscopic analysis, sem results showed that the torn/separated area of the long gen / pro 29 x 70 bil 80 unit presented evidence of elongations and cuts/chops near to the torn/separated area on the body/shaft material.This type of damage is commonly caused during the interaction of the body/shaft material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed elongations and cuts/chops on the body/shaft could probably led to the torn/separated condition found on the received device.It seems the body/shaft material was torn with a sharp object from the outside of the unit.No other anomalies were observed during the analysis.A product history record (phr) review of lot 82178465 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon-sds~ burst - at/below rbp¿ could not be confirmed since the device was returned without the hub.The reported ¿balloon-sds~ withdrawal difficulty - snagged/caught on stent¿ could not be confirmed due to the cut condition that the device was returned in.The exact cause of the reported event could not be conclusively determined.Procedural/handling factors, such as operator technique, or vessel characteristics, although unknown, may have contributed to the reported events.According to the instructions for use (ifu) which is not intended as a mitigation of risk, ¿prior to stenting, the palmaz genesis® peripheral stent on opta® pro.035" delivery system should be examined to verify functionality and integrity.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.¿ neither the phr nor the product analysis available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Additional Manufacturer Narrative
The device was returned and section d9 was updated accordingly.The completed engineering report will be submitted within 30 days upon receipt.Device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.

Brand Name
LONG GEN / PRO 29 X 70 BIL 80
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key11258466
Report Number9616099-2021-04217
Device Sequence Number10960024
Product Code FGE
UDI-Device Identifier20705032039632
UDI-Public20705032039632
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K012590
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberN/A
Device Catalogue NumberPG2970BPS
Device Lot Number82178465
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2021
Initial Date Received by Manufacturer 01/07/2021
Supplement Date Received by Manufacturer02/01/2021
03/05/2021
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date02/05/2021
03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1